MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: older than 18 years.
 
Event or Problem Description
It was reported that the tip and inner shaft separated from the rest of the device.An innova stent was selected for use for a percutaneous transluminal angioplasty (pta) procedure in the left superficial femoral artery (sfa).The device was advanced contralateral and the stent was deployed without issue.When the physician was attempting to remove the system after stent placement, the inner shaft, including the distal tip, was found to be separated completely.There was no feeling of resistance.The inner shaft and distal tip remained on the guidewire, and the system was able to be removed completely from the body.There were no patient complications reported and the patient's status post procedure was fine.
 
Additional Manufacturer Narrative
Age at time of event: older than 18 years.
 
Event or Problem Description
It was reported that the tip and inner shaft separated from the rest of the device.An innova stent was selected for use for a percutaneous transluminal angioplasty (pta) procedure in the left superficial femoral artery (sfa).The device was advanced contralateral and the stent was deployed without issue.When the physician was attempting to remove the system after stent placement, the inner shaft, including the distal tip, was found to be separated completely.There was no feeling of resistance.The inner shaft and distal tip remained on the guidewire, and the system was able to be removed completely from the body.There were no patient complications reported and the patient's status post procedure was fine.Device evaluated by mfr: the outer sheath was kinked at the nosecone.The outer sheath showed some slight buckling 61.5cm from the nosecone.The mid shaft showed no damage.The inner liner showed a separation located at 39.5cm from the tip.The tip is part of the inner liner portion that was detached so the tip was detached from the device.The stent was not returned in the device.The handle was separated to inspect for further damage.The separations were caused by possible introducer sheath interference when the procedure was completed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7911600
Report Number2134265-2018-61292
Device Sequence Number16659980
Product Code NIP
UDI-Device Identifier08714729874041
UDI-Public08714729874041
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0022028058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - TERUMO RADIFOCUS 035; GUIDEWIRE - TERUMO RADIFOCUS 035; INTRODUCER SHEATH - MEDIKIT PARENT 6F; INTRODUCER SHEATH - MEDIKIT PARENT 6F